| Model Number |
SELF BUNCHING KL 1.8 FIBERTAK, HIP |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a labral repair hip surgery two anchors broke off inside the patient.The surgeon burred away the acetabulum in order to get the broken piece.The broken piece was retrieved from patient.Further it was reported that the surgeon abandoned the repair.There was no harm for patient, operator or third party.It was not necessary to do a second surgery.Update swit: on (b)(6) 2024: a kl hip surgery with fibertak driver shaft surgery was performed.With two anchors part of the shaft broke off in the patient's bone and had to be fished out.Correct technique was used.It took one and half hours for the surgeon attempted to fish the broken pieces (one of the shafts broke into 3 separate bits) out of the patient's acetabulum with great difficulty.Update swit: on (b)(6) 2024: the other three anchors pulled out.He decided to carry out with the repair and just burred the femoral head.The surgeon did not want to repair the labrum anymore so abandoned that part of the surgery.The surgeon said that him burring the head away still helped with impingement.The one anchor was left inside the patient.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Complaint is confirmed.The complaint is confirmed based on the customer provided photo, which displays that one of the tips of the distal end of the inserter shaft was bent.No picture was provided of the implant.However, without the return of the device for physical evaluation.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion, excessive force used during suture passing/tightening /tensioning.No change in harm was identified.